MAUDE Adverse Event Report: TELEFLEX MEDICAL HUDSON ET TUBE,CF,8.0; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL HUDSON ET TUBE,CF,8.0; TUBE, TRACHEAL (W/WO CONNECTOR
Catalog Number 5-10116
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 08/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "over the last week, i have had three complaints regarding endotracheal tubes.It was the on the two following products.The issue is that the pilot balloon and cuff both inflate well while testing before intubation.Once intubated the pilot balloon deflates, causing negative pressure.The patient's oxygen saturation dropped causing the physician to extubate and reintubate with a new et tube.The therapist stated the pilot balloon loses air and creates a negative pressure deflating the cuff.The patient was reported as fine post the incident." associated complaint 3003898360-2024-01126.
 
Event or Problem Description
It was reported that: "over the last week, i have had three complaints regarding endotracheal tubes.It was the on the two following products.The issue is that the pilot balloon and cuff both inflate well while testing before intubation.Once intubated the pilot balloon deflates, causing negative pressure.The patient's oxygen saturation dropped causing the physician to extubate and reintubate with a new et tube.The therapist stated the pilot balloon loses air and creates a negative pressure deflating the cuff.The patient was reported as fine post the incident." associated complaints (b)(4).
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned four unopened representative units 5-10116 et tube ,cf , 8.0 for investigation.The actual device was not returned.The representative samples were visually examined with and without magnification.Visual examination of the returned devices revealed that the samples appear typical.No defects or anomalies were observed.A functional inspection was performed to attempt to inflate and deflate the balloon cuff on the returned et tubes.A lab inventory syringe filled with air was connected to the valve of the pilot balloon of one of the returned samples.Upon injection of air, both the pilot and cuff immediately inflated.The syringe was then removed and the cuff and pilot balloon were inspected for leaks.No leaks were detected.The syringe was then reattached in order to deflate the balloons.Both the pilot balloon and balloon cuff were able to deflate.The sample was submerged underwater to test for any leaks.However, no leaks were detected.This process was repeated for the other three samples with the same results.No issues were found with the returned samples as they were all able to properly inflate and deflate.A device history record review was performed and no relevant findings were identified.The ifu for this product states "the tracheal tube cuff inflation system, including the valve, should be checked prior to intubation.If a malfunction is a detected in any part of the system, the tube should not be used." "care should be taken to avoid damaging the thin-walled cuffs during intubation.If cuff is damaged, the tube should not be used." the ifu also states, "cuff pressure should be monitored routinely to assure that an adequate tracheal seal is maintained and that the cuff has not become over-inflated.The tracheal tube cuff should be slowly inflated with the minimum amount of air required to provide an effective tracheal seal.Do not inflate with a measured volume of air or by "feel" of pressure in the syringe since little resistance should be felt during inflation." the reported complaint could not be confirmed since the actual sample was not returned.The customer returned four representative samples in place of the actual sample that resulted in the complaint issue.Upon functional inspection, no problems were found with the returned devices as they were all able to properly inflate and deflate.No leaks were found with the samples.A device history record review was performed on the device with no evidence to suggest a manufacturing related cause.The probable cause of this complaint issue could not be determined without the actual device.

Brand Name
HUDSON ET TUBE,CF,8.0
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20189337
Report Number3003898360-2024-01127
Device Sequence Number7058800
Product Code BTR
UDI-Device Identifier04026704396825
UDI-Public(01)04026704396825(11)231012(17)281010(10)73K2300382(21)
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5-10116
Device Lot Number73K2300382
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer09/13/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown